You are here
is it normal to have a month long period when on birth control?
So, I started my birth control on the first sunday after getting my period. It has been 22 days since then, and I am still bleeding. Some days its lighter, but in the last few days its been a little heavier.. I need to know if this is normal or not. I hate not being able to be intimate with my fiancee because of this. I mean, the whole reason to be on it, is to be intimate whenever. Please, help me
Hormonal forms of birth control always affect your body's hormones and different methods can have different affects. I would call your doctor to discuss getting on a different form of birth control.
That's thing. I don't think my doctor knows much... I asked her if bleeding or spotting is normal, and she said no. I don't know what to do. I don't have insurance, and I go to a local doctor, and pay full price everytime I go
Do you have a Planned Parenthood close by? If so, you should go there. They only ask for a donation of whatever you can afford and you can get your annnual exams, medications and other services there.I had a similar experience with a couple of birth control pills I was put on after my son was born. I had breakthrough bleeding and it got to the point that I was literally having two periods a month. We were planning on me getting pregnant anyway so I stopped taking the pills and things went back to normal. Since we were planning another baby I just used the home ovulation tests to figure out exactly when I was ovulating so we could avoid those days, but it's not a reliable form of birth control. If you can, get off the birth control and just use condoms. If your doctor is the only one you can go to you should go back and have her figure out something that will work for you. You may need a higher dose of hormonal birth control, but these days everything is pretty low-dose and if it isn't good at regulating your hormones a low dose isn't good. (That was my problem.)
Thank you so much for your help!I'm doing so much better now. It finally stopped! The last pills of my packet (the "innactive"), made my regular period come. When I was done with it, it stopped completely. A friend doctor told me that is normal, and that now, I can expect it to come every month when it is time for those innactive pills.Again, Thank you so much! :)